Alert archive / Puerto Rico / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 23, 2014, 2:58 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 23, 2014, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 52 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
730
WGCA52 TJSJ 231958
FFWSJU
PRC017-039-091-101-107-145-232300-
/O.NEW.TJSJ.FF.W.0015.140823T1958Z-140823T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BARCELONETA
CIALES
MANATI
MOROVIS
OROCOVIS
VEGA BAJA
* UNTIL 700 PM AST
* AT 353 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT HEAVY RAINFALL ALONG THE RIO GRANDE DE MANATI BASIN AND
CONTINUED TO RAIN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO AFFECT THE WARNED AREA THROUGH THIS EVENING. SHARP RISES
ON THE RIO GRANDE DE MANATI...RIO BAUTA AND RIO OROCOVIS AND
ASSOCIATED TRIBUTARIES CAN BE EXPECTED WITHIN THE FEW NEXT HOURS AS
SIGNIFICANT RUNOFF FROM THE HEAVY RAINFALL WILL RAPIDLY REACH THE
BASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6652 1847 6646 1820 6636 1818 6640
1818 6653 1834 6655 1835 6653 1839 6653
1841 6655 1849 6656
$$
ER/RAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:31 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 23, 2:31 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
331 PM AST SAT AUG 23 2014
.SYNOPSIS...MOIST SOUTHERLY FLOW WILL CONTINUE BRINGING ACTIVE
WEATHER ACROSS PUERTO RICO TONIGHT THROUGH SUNDAY. DRIER WEATHER
EXPECTED MONDAY.
&&
.DISCUSSION...VERY ACTIVE WEATHER ONCE AGAIN THIS AFTERNOON OVER
PUERTO RICO...WITH SEVERAL URBAN FLOOD ADVISORIES AND EVEN FLASH
FLOOD WARNINGS. RAINFALL BETWEEN 3 TO 5 INCHES HAS FALLEN IN SOME
AREAS. SOILS ARE SATURATED FROM YESTERDAYS RAINFALL AND CONTINUE TO
RAIN HEAVY AT TIMES IN THE SAME AREAS. A SLIGHT IMPROVEMENT ON
THESE CONDITIONS EXPECTED LATE TONIGHT. LATEST GFS COMPUTER MODEL
CONTINUES TO INDICATE PW VALUES OF AROUND 2.2 LINGERING OVER THE
REGION THROUGH SUNDAY AFTERNOON. THEREFORE...THE FLASH FLOOD WATCH
WHICH WAS IN EFFECT THROUGH 5 PM AST THIS AFTERNOON...WAS EXTENDED
THROUGH 4 AM SUNDAY...AND WILL NOT BE SURPRISE IF IS EXTENDED
FURTHER IN TIME...AS SOILS CONTINUE SATURATED AND RIVERS AT HIGH
LEVELS. HOWEVER...WAS CANCELED FOR THE U.S. VIRGIN ISLANDS AS
DRIER AIR HAS MOVED ACROSS THE ISLANDS. A DRIER AIR MASS IS
EXPECTED TO ENCOMPASS THE LOCAL REGION MONDAY....WITH A SIGNIFICANT
IMPROVEMENT ON WEATHER CONDITIONS.
&&
.AVIATION...NRMS SHRA/TSRA CONT ALL PR THIS AFT SPCLLY TJPS/TJSJ WI
MVFR/OCNL IFR AND WDSPRD OBSCD MTNS. SHRA/TSRA DECR TO ISOLD/SCT
OVERNIGHT AND CONT SUNDAY AND DECR MVFR/IFR COND. WIND BLO FL100 SSE
20-35 KT BCMG SE 12-20 KT TONITE AND 10-15 KT SUNDAY.
&&
.MARINE...SEAS UP TO 6 FEET AND WINDS UP TO 20 KNOTS ARE EXPECTED
TO CONTINUE THROUGH TONIGHT. SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION.
&&
.HYDROLOGY...VERY HEAVY RAIN CONTINUES OVER THE LOCAL AREA. FLASH
FLOOD WATCH EXTENDED THROUGH 4 AM SUNDAY FOR ALL PUERTO RICO.
REFER TO LATEST PRODUCTS FROM WFO SAN JUAN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 87 78 89 / 30 30 30 20
STT 78 88 79 90 / 40 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 5 PM AST THIS AFTERNOON FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
VI...FLASH FLOOD WATCH UNTIL 5 PM AST THIS AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ATLC WATERS
OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
72/71Hazardous weather outlook, Aug 23, 4:47 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 547 AM AST SAT AUG 23 2014 AMZ710>745-PRZ001>013-241000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 547 AM AST SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM AST TODAY. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING AND RAINFALL AMOUNTS GREATER THAN 3 INCHES WOULD BE GREATLY APPRECIATED. SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-241000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 547 AM AST SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM AST TODAY. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING AND RAINFALL AMOUNTS GREATER THAN 3 INCHES WOULD BE GREATLY APPRECIATED. SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 23, 1:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD CAGUAS 18.23N 66.04W
08/23/2014 CAGUAS PR EMERGENCY MNGR
RIO CAGUITAS WAS REPORTED OUT OF ITS BANKS.
&&
FCASTROSpecial weather statement, Aug 23, 2:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 325 PM AST SAT AUG 23 2014 PRC007-021-025-035-041-045-061-063-105-127-129-135-139-232015- BAYAMON PR-CAGUAS PR-CAYEY PR-CIDRA PR-COMERIO PR-GUAYNABO PR- GURABO PR-NARANJITO PR-SAN JUAN PR-SAN LORENZO PR-TRUJILLO ALTO PR- AGUAS BUENAS PR-TOA ALTA PR- 325 PM AST SAT AUG 23 2014 AT 320 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A LINE STRONG THUNDERSTORMS OVER CIDRA AND CAGUAS...PRODUCING TORRENTIAL RAINFALL...DANGEROUS LIGHTNING...AND ESTIMATED STRONG GUSTY WINDS OF 30 TO 40 MPH...MOVING NORTH AROUND 20 MPH. THIS LINE OF STORMS WILL MOVE OVER THE AGUAS BUENAS AND SAN JUAN METRO AREA IN AROUND 15-20 MINUTES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RAPID RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
Special weather statement, Aug 23, 2:33 PM CDT, 25 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 325 PM AST SABADO 23 DE AGOSTO DE 2014 PRC007-021-025-035-041-045-061-063-105-127-129-135-139-232015- BAYAMON PR-CAGUAS PR-CAYEY PR-CIDRA PR-COMERIO PR-GUAYNABO PR- GURABO PR- NARANJITO PR-SAN JUAN PR-SAN LORENZO PR- TRUJILLO ALTO PR-AGUAS BUENAS PR-TOA ALTA PR- 325 PM AST SABADO 23 AGOSTO DE 2014 A LAS 3:20 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO UNA LINEA DE FUERTES TRONADAS SOBRE CIDRA Y CAGUAS...PRODUCIENDO LLUVIAS TORRENCIALES...PELIGROSOS RAYOS... RAFAGAS FUERTES DE VIENTO DE 30 A 40 MPH...MOVIENDOSE AL OESTE A 20 MPH. ESTA LINEA SE MOVERA SOBRE AGUAS BUENASY SAN JUAN METRO AREA EN APROXIMADAMENTE 15-20 MINUTOS. FUERTES LLUVIAS PUDIERAN INUNDAR AREAS BAJAS TALES COMO ZANJAS Y AREAS BAJO PUENTES. EVITE ESTAS AREAS Y NO CRUZE CARRETERAS INUNDADAS YA QUE ESTAS PUDIERAN ESTAR SOCAVADAS. LOS NIVELES DE LOS ARROYOS Y RIOS TAMBIEN PUDIERA CRECER RAPIDAMENTE...MUEVASE A TERRENO MAS ALTO SI SE VE AMENZADADO POR LAS AGUAS DE UNA INUNDACION. RELAMPAGOS INTENSOS SE ESTA REPORTADO CON ESTA TORMENTA. SI ESTA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE AL INTERIOR DE SER POSIBLE. DE ENCONTRARSE EN UN LUGAR SEGURO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS Y EVITE USAR LOS TELEFONOS SALVO EN CASO DE EMERGENCIA. ER/JAE
Local storm report, Aug 23, 2:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN CAYEY 18.12N 66.16W
08/23/2014 M0.00 INCH CAYEY PR EMERGENCY MNGR
A MUDSLIDE WAS REPORTED OVER ROAD PR-1 WITH INTERSECTION
WITH ROAD PR-7722.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:21 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 9:19 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 10:07 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:11 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 11:37 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| Aug 23, 12:14 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 12:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 2:05 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 2:18 PM CDT | Special Marine Warning | JSJ | 102 min | |
| Aug 23, 2:36 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 2:51 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 23, 3:17 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 3:20 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 23, 3:24 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 6:08 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Aug 23, 6:14 PM CDT | Flash Flood Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.